MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number G52756
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a nester platinum embolization coil eroded through a vessel wall.The coil was placed on an unknown date during a brto [balloon-occluded retrograde transvenous obliteration] procedure for the treatment of gastric varices.The target site was a gastric varix which, "based on the coil size, was estimated to be =18 mm.However, it was soft and had an irregular, nodular appearance, suggestive of a conglomeration of varices." according to the user, no resistance or other issues were noted upon deployment of the coil.Several months after the coil placement, endoscopy revealed that the coil had protruded into the stomach.The patient is currently under observation.The treatment team is considering whether the coil should be cut and is considering possible complications that could occur related to its exposure in the stomach.No patient symptoms are present at this time.On (b)(6) 2026, the cook sales representative visited the physician and reviewed photographs, which showed approximately 5 to 7 cm of coil protruding from two locations.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.An additional coil for this event is captured in a report with patient identifier (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) #: preamendment.H3: device evaluated by mfg?: device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d6a.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information, it was reported that the coil was placed on 22dec2025.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24793073
Report Number1820334-2026-00376
Device Sequence Number15875602
Product Code KRD
UDI-Device Identifier00827002527560
UDI-Public(01)00827002527560(17)300605(10)16632689
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52756
Device Catalogue NumberMWCE-35-20-20-NESTER
Device Lot Number16632689
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/07/2026
06/08/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date04/15/2026
06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown